Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 76, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 6, 2006, 7:02 PM CDT for Escambia County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2006, 7:02 PM CDT (00:02 UTC)
- Expired
- May 6, 2006, 7:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Escambia County, AL
The radar
The Eglin Afb radar (KEVX), 109 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 070003 SVRMOB ALC053-070045- /O.NEW.KMOB.SV.W.0076.060507T0002Z-060507T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 702 PM CDT SAT MAY 6 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 745 PM CDT * AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROBERTS...OR ABOUT 9 MILES SOUTHEAST OF BREWTON...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PARKER SPRINGS BY 715 PM CDT BRADLEY BY 730 PM CDT DIXIE BY 735 PM CDT SIMILAR STORMS HAVE PRODUCED HAIL TO NEAR THREE QUARTERS OF AN INCH IN DIAMETER DURING THE PAST COUPLE OF HOURS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED LAT...LON 3108 8705 3100 8699 3101 8671 3119 8671 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:54 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, May 6, 3:54 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 354 PM CDT SAT MAY 6 2006 .SHORT TERM (TONIGHT AND SUNDAY)...DEVELOPING SCATTERED THUNDERSTORMS FROM JUST SOUTH OF HATTIESBURG TO NORTH OF MOBILE TO CRESTVIEW WILL CONTINUE MOVING NORTHEAST AND FURTHER INLAND TONIGHT AS A WEAK SHORTWAVE MOVES EAST ACROSS MS. WE EXPECT THIS AREA OF CONVECTION TO EXPAND A LITTLE BIT MORE AS IT DEVELOPS FURTHER INLAND THROUGH 00Z...AND HAVE CARRIED HIGHEST POPS ACROSS THE INLAND ZONES FOR THE FIRST 6 HOURS OF THE FORECAST. CLOSER TO THE COAST...WE KEPT THE POPS IN THE CHANCE OR SCATTERED CATEGORY FOR THIS EVENING. WE MIGHT SEE A FEW STRONG STORMS THROUGH 8 PM WITH HAIL AND LOCALIZED HIGH WIND THE PRIMARY THREAT...ESPECIALLY INLAND. THE WARM FRONT JUST OFFSHORE WILL CONTINUE SHIFTING SLOWLY INLAND OVERNIGHT. FOR SUNDAY...WE NOTE ANOTHER SHORTWAVE DRIVING EAST OUT OF TEXAS THAT WILL MOVE SLOWLY ACROSS MS AND AL TOMORROW. THE SHORTWAVE TOMORROW IS A LITTLE STRONGER AND WILL LIKELY RESULT IN A WEAK LOW PRESSURE AREA AT THE SURFACE MOVING EAST ACROSS MS AND AL DURING THE DAY. THE HIGHEST COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE INLAND TOMORROW...BUT OVERALL WE WENT WITH THE HIGHER MAV POPS GIVEN SUFFICIENT MOISTURE AND INSTABILITY. THE FORECASTED THERMODYNAMIC PROFILES TOMORROW ALSO SUGGEST THE POSSIBILITY OF A FEW STRONGER STORMS (HAIL/HIGH WIND BEING THE PRIMARY CONCERN). THEREFORE...WE ADDED A MENTION OF A SLIGHT RISK OF SEVERE STORMS IN THE FORECAST FOR TOMORROW. /05 && .LONG TERM (MONDAY THROUGH NEXT SATURDAY)...THERE WE A FEW CHANGES ON THE 12Z MODEL RUNS IN COMPARISON TO THE PREVIOUS 00Z RUNS...BUT RIGHT NOW NOT CONFIDENT ENOUGH TO GO MAKING A LOT OF CHANGES TO THE EXTENDED FORECAST. THEREFORE..WE MADE NO SIGNIFICANT CHANGES THIS AFTERNOON FROM THE PREVIOUS MORNING PACKAGE. /05 && .MARINE...LATEST SURFACE ANALYSIS SHOWS A WARM FRONTAL BOUNDARY DRAPED EAST TO WEST FROM THE WESTERN FLORIDA AND ALABAMA COASTAL WATERS...UP INTO LOUISIANA INTO A WEAK OPEN WAVE OF FRONTAL LOW PRESSURE OVER NORTHEAST TEXAS. AS THIS LOW TRACKS EAST NORTHEAST THROUGH LOUISIANA TONIGHT...THE WARM FRONT WILL CONTINUE ON A SLOW NORTHWARD TRAJECTORY. WILL MAINTAIN MENTION OF SHOWERS AND THUNDERSTORMS IN THE FORECAST TONIGHT. THE LOW OVER LOUISIANA IS FORECAST TO MOVE EAST NORTHEAST THROUGH CENTRAL MISSISSIPPI AND CENTRAL AND NORTHERN ALABAMA ON SUNDAY...WHICH SHOULD CAUSE A BETTER COVERAGE OF SHOWERS AND STORMS TO SLIDE EASTWARD THROUGH THE MARINE AREA. ONSHORE FLOW CONTINUES THROUGH THE FORECAST AND INCREASES WEDNESDAY AHEAD OF NEXT FRONT SLIPPING SOUTHEAST INTO THE SOUTHERN STATES. SEAS BUILD DUE TO DURATION OF LONG SOUTHERLY FETCH. /10 && .FIRE WEATHER...NO SIGNIFICANT CHANGES FROM THE PREVIOUS PACKAGE. /05 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 66 80 67 87 / 50 60 20 20 PENSACOLA 66 79 68 86 / 40 60 30 20 DESTIN 69 78 70 82 / 40 60 40 30 EVERGREEN 62 79 64 84 / 50 70 30 20 WAYNESBORO 63 79 62 87 / 80 70 20 20 CAMDEN 62 78 60 85 / 80 80 20 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 05/GARMON 10/MANISCALCO
Hazardous weather outlook, May 6, 11:36 AM CDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1136 AM CDT SAT MAY 6 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-071100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 1136 AM CDT SAT MAY 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. A STATIONARY FRONTAL BOUNDARY OVER THE ALABAMA AND WESTERN FLORIDA COASTAL WATERS IS FORECAST TO MAKE A SLOW NORTHWARD RETREAT AS A WARM FRONT TODAY. MEANWHILE...DISTURBANCES HIGH IN THE ATMOSPHERE ARE FORECAST TO MOVE WEST TO EAST OVER THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. AS THIS OCCURS...THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST MISSISSIPPI AND OVER THE COASTAL COUNTIES. SOME OF THE STORMS COULD BECOME STRONG TO BRIEFLY SEVERE THIS AFTERNOON AT TIMES OVER PORTIONS OF SOUTHEAST MISSISSIPPI AND OVER THE GULF COAST...WHERE HIGHER ATMOSPHERIC INSTABILITY...MOISTURE AND LIFT IS MAXIMIZED BY PRESENCE OF FRONTAL BOUNDARY. AN ANALYSIS OF WEATHER DATA TODAY SUGGESTS THAT THE INTERIOR COUNTIES OF SOUTHWEST ALABAMA WILL BE UNDER THE INFLUENCE OF HIGHER PRESSURE AND THE PRESENCE OF A MORE STABLE AIRMASS WHICH ACTS TO LIMIT THE SEVERE WEATHER THREAT IN THESE AREAS TODAY. THE GREATEST THREAT FOR SEVERE WEATHER TODAY AND TONIGHT...LOOKS TO BE TO THE WEST OF THE AREA...OVER THE SOUTHERN HALF OF LOUISIANA WHERE THE BEST UPPER AND LOW LEVEL SUPPORT...INSTABILITY AND MOISTURE EXISTS FOR SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO TRAVERSE THE OUTLOOK AREA THROUGH THURSDAY OF NEXT WEEK. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...WITH THE POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS ON SUNDAY. ANOTHER ROUND OF STRONG THUNDERSTORMS ARE POSSIBLE DURING THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED FOR SEVERE WEATHER OPERATIONS LATER TODAY INTO TONIGHT OVER PORTIONS OF SOUTHEAST MISSISSIPPI AND PORTIONS OF THE GULF COAST. 10
In the hours before
Special weather statement, May 6, 3:11 PM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 311 PM CDT SAT MAY 6 2006 MSZ078-062030- STONE- 311 PM CDT SAT MAY 6 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHWEST STONE COUNTY... AT 311 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER NORTHWESTERN STONE COUNTY...AND MOVING NORTH AT 20 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... NORTHWESTERN STONE COUNTY THROUGH 330 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND BRIEF WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, May 6, 4:28 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 428 PM CDT SAT MAY 6 2006 ALZ052-062230- WASHINGTON- INCLUDING THE CITIES OF...CHATOM... 428 PM CDT SAT MAY 6 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER WASHINGTON COUNTY... AT 419 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTH OF TOPTON...AND MOVING NORTH AT 20 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... HAWTHORN...TIBBIE...TOINETTE...SUNFLOWER AND CHATOM THROUGH 530 PM CDT. THE PRIMARY THREATS FROM THIS STORM WILL BE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. DANGEROUS LIGHTNING IS ALSO OCCURRING WITH THIS STORM. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 6, 5:05 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 505 PM CDT SAT MAY 6 2006 ALZ059-062230- ESCAMBIA- 505 PM CDT SAT MAY 6 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA COUNTY ALABAMA... AT 458 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES WEST OF POARCH...AND MOVING NORTH AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BOONEVILLE...POARCH...AND MCCULOUGH THROUGH 530 PM CDT. ANOTHER STRONG STORM WAS NOTED NEAR ROBINSOMVILLE...MOVING NORTH AT 10 MPH. SIMILAR STORMS HAVE PRODUCED HALF INCH DIAMETER HAIL DURING THE PAST HOUR. THE PRIMARY THREATS FROM THESE STORMS WILL BE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, May 6, 6:52 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 652 PM CDT SAT MAY 6 2006 ALZ059-070045- ESCAMBIA- 652 PM CDT SAT MAY 6 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA COUNTY... AT 645 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES SOUTH OF ROCK HILL...AND MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ROBERTS...PARKER SPRINGS...US 29 AND CR 43 AND BRADLEY THROUGH 745 PM CDT. THE PRIMARY THREATS FROM THIS STORM WILL BE SMALL HAIL UP TO AROUND ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:38 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 61 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.